I started on 37.5mg the 6th of January which the first 4 to 5 days gave me heartburn around the clock. So thankfully that went away. OK, began on 75Mg doctor's orders 2 day's ago and noticed felt kinda fatigued those 2 day's and after waking up started having awful cramps and had to hit the bathroom. I ended up going about 7 times until nothing but water was coming out. Restored my Electrolytes with lot's of water and some gatorade. Is this happend to anybody and how long if so? I went back to just 37.5 today, but that's just not going to be enough.
Increasing Effexor XR from 37.5mg to 75mg and got sort of a funny question?
- 20 Jan 2018 by Quando62
- 25 October 2018 (3 weeks ago)
- effexor, effexor xr, depression, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, gerd, major depressive disorder, doctor
Hi, Quando! It's not a funny question because you're risking dehydration if this keeps up. Unfortunately, this is a rather common side effect that could last several days to a week or so. You should probably notify your doctor (or the doctor on call) for professional advice about what you can take to counteract the problem and whether you should take the lower dose for awhile longer until your metabolism adjusts to the medication.
Very common (10% or more): Nausea (up to 35%), dry mouth ( up to 17%), constipation (12%)
Common (1% to 10%): Vomiting, abdominal pain, diarrhea, dyspepsia, flatulence, eructation."
Best regards and I hope you're feeling better quickly. Wildcat
Hi Quando62, I too recently started 37.5 Effexor xr along with xanax .5 2x daily because not only was I depressed, my panic/anxiety disorder was off the hook. I only experienced nausea the first day on the 37.5 dose, but also started to feel immediately better and less depressed. The Xanax is temporary until the benefits of the Effexor for panic/anxiety can take effect. I tolerated the dose well so I went up to 75 mlgs of Effexor XR and for half a day felt alot of tension in my chest area but just went with it and it went away. The second day I woke up feeling better but also a bit anxious, all of these are side effect symptoms one can feel that do go away, including yours. Granted, you side effects are worse than mine and you should talk to your Dr about them bc you certainly do not want to become dehydrated, etc. But I have found that on the other side of these temporary side effects is this wonderful feeling of NORMALCY.
So, unless you're side effects are persistent and/or worsen, please hang in there bc you might just see the light at the end of the tunnel and start to feel remarkably better. Best wishes to you on tour journey to restore your emotional balance! Rina-K
As I mentioned somewhere else, in a clinic setting I was happy to start back on a graduated regime of effexor - really needed both the lightening of mood and boost to energy it provided to dig me out of the deep hole that profound depression had dug me into.
First of couple of (37.5) days were nasty with liquid diarrhea (no pain, no cramps)... after that? Day by day... better. Up to 150 mg after six weeks.
Now, ten months on, doing mostly ok. So hang on in there... oddly enough have read a lot about side effects on low dosage, far fewer on higher doses. One explanation that comes to mind is that once the real effects kick in, side effects fade away...
So hang on in there. Persevere. This might not be right for you but there are loads of meds out there. Hang on and take care... sending a hug.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2014 • 8 answers
Posted 23 Jan 2015 • 7 answers
Posted 1 Sep 2016 • 4 answers
Posted 2 Sep 2016 • 2 answers
Posted 9 days ago • 0 answers